Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 27, 2011, 1:55 PM EDT for Bacon County, Pierce County, Ware County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2011, 1:55 PM EDT (17:55 UTC)
- Expired
- Mar 27, 2011, 2:15 PM EDT
- In force
- 20 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Bacon County, GA, Pierce County, GA, Ware County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 9:55 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
280 WUUS52 KJAX 271755 SVRJAX GAC005-229-299-271845- /O.NEW.KJAX.SV.W.0010.110327T1755Z-110327T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT SUN MAR 27 2011 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA NORTHERN PIERCE COUNTY IN SOUTHEAST GEORGIA SOUTHERN BACON COUNTY IN SOUTHEAST GEORGIA * UNTIL 245 PM EDT * AT 156 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIXIE UNION...OR 9 MILES SOUTH OF ALMA...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRISTOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY AFTERNOON FOR SOUTHEAST GEORGIA. && LAT...LON 3161 8235 3141 8207 3132 8255 3150 8255 TIME...MOT...LOC 1756Z 266DEG 33KT 3142 8243 $$ SHULER
1 follow-up statement
463 WWUS52 KJAX 271815 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT SUN MAR 27 2011 GAC005-229-299-271825- /O.CAN.KJAX.SV.W.0010.000000T0000Z-110327T1845Z/ WARE GA-PIERCE GA-BACON GA- 215 PM EDT SUN MAR 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BACON...NORTHERN PIERCE AND NORTHERN WARE COUNTIES IS CANCELLED... ALL OR PART OF THIS WARNING HAS BEEN REPLACED BY A TORNADO WARNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY AFTERNOON FOR SOUTHEAST GEORGIA. LAT...LON 3161 8235 3141 8207 3132 8255 3150 8255 TIME...MOT...LOC 1815Z 266DEG 33KT 3143 8223 $$ SHULER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 10:10 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 27, 10:10 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1010 AM EDT SUN MAR 27 2011 ...SEVERE TSTM WATCH #68 IN EFFECT FOR N ZONES TIL 21Z... .SHORT TERM...CONVECTION N OF THE AREA STILL EXPECTED TO SPREAD S WITH ISOLD ACTIVITY DEVELOPING AHEAD OF MAIN LINE. SPC JUST ISSUED SVR TSTM WATCH WITH STRONG WINDS AND LARGE HAIL BEING PRIMARY THREATS. FREQUENT LIGHTNING WILL ALSO BE A CONCERN...ESPECIALLY IN MORE ISOLD ACTIVITY AS THIS MAY EXACERBATE FIRES BEFORE MORE WIDESPREAD RAINS CAN HELP THE SITUATION. IN ADDITION...VARIABLE WIND GUSTS FROM STORMS MAY MAKE FIRE SPREAD ERRATIC AT TIMES. WILL UPDATE PRODUCTS SHORTLY WITH WATCH INFO. REMAINDER OF FORECAST REMAINS SOUND AND NO MAJOR CHANGES PLANNED. && .AVIATION...MOSTLY VFR CONDITIONS AWAY FROM STORMS. STRONGER WINDS ARE MIXING TO SFC...MITIGATING LOW LEVEL WIND SHEAR THREAT. && .MARINE...WILL REMOVE CAUTION HEADLINE FOR THE OFFSHORE WATERS IN THE UPDATE. && .FIRE WEATHER...WILL CLOSELY MONITOR RH VALUES OVER SE ZONES. AS MENTIONED...FIRE PROPAGATION MAY BECOME ERRATIC IN STORMS ACROSS SE GA LATER TODAY. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/ZIBURA/MCALLISTER
Hazardous weather outlook, Mar 27, 10:10 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1010 AM EDT SUN MAR 27 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1010 AM EDT SUN MAR 27 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORM WATCH NUMBER 68 IN EFFECT UNTIL 5 PM FOR PORTIONS OF SOUTHEAST GEORGIA... ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA TODAY... ...AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA... LOW PRESSURE WILL MOVE ACROSS SOUTHERN GEORGIA TODAY WITH A COLD FRONT SAGGING SOUTH TOWARD THE AREA. SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA... WITH THE BEST CHANCE OF STORMS ACROSS SOUTHEAST GEORGIA. SOME STORMS MAY BECOME SEVERE BY AFTERNOON AND CONTINUE INTO THE EVENING... MAINLY NORTH OF THE INTERSTATE 10 CORRIDOR. WIND GUSTS OVER 60 MPH AND HAIL OVER ONE INCH IN DIAMETER ARE POSSIBLE ALONG WITH FREQUENT LIGHTNING STRIKES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT GENERALLY NEAR AND NORTH OF A DOUGLAS TO SCREVEN LINE. AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA DUE TO SEVERAL ONGOING WILDFIRES. THE SOUTHWEST WINDS WILL BLOW THE SMOKE TOWARD THE NORTHEAST. WINDS MAY BE LOCALLY STRONG AND VARIABLE IN AND NEAR THUNDERSTORMS WHICH MAY AT TIMES PUSH THE SMOKE IN OTHER DIRECTIONS. USE CAUTION WHEN DRIVING ACROSS SOUTHEAST GEORGIA AS VISIBILITIES MAY BE REDUCED. REFER TO THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A SERIES OF FAST MOVING DISTURBANCES COMING IN FROM THE GULF OF MEXICO WILL BRING A CONTINUED CHANCE OF THUNDERSTORMS FOR MUCH OF NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA WITH SELF-ACTIVATION REQUESTED ELSEWHERE IN SOUTHEAST GEORGIA AND EXTREME NORTH FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP/SEC
In the hours before
Local storm report, Mar 27, 9:08 AM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
908 AM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM WILDFIRE 10 NW HOMERVILLE 31.13N 82.89W
03/27/2011 CLINCH GA PARK/FOREST SRVC
ARABIA BAY WILDFIRE REACHED 12975 ACRES INCLUDING
PORTIONS OF THE COMMUNITY OF BERRY PATCH AND THE CITY OF
HOMERVILLE. MANY RESIDENTIAL AND COMMERCIAL STRUCTURES
WERE THREATENED AND EVACUATIONS WERE UNDERWAY.
1200 AM WILDFIRE 3 SSW BROXTON 31.58N 82.91W
03/27/2011 COFFEE GA PARK/FOREST SRVC
MOSELEY ROAD WILDFIRE REACHED 1595 ACRES.
1200 AM WILDFIRE 3 ESE NICHOLLS 31.50N 82.59W
03/27/2011 BACON GA PARK/FOREST SRVC
SESSOMS COMMUNITY WILDFIRE REACHED 13600 ACRES ACROSS
SOUTHWEST BACON AND NORTHERN WARE COUNTIES. THE FIRE WAS
40 PERCENT CONTAINED.
1200 AM WILDFIRE SE WAVERLY 31.09N 81.72W
03/27/2011 CAMDEN GA PARK/FOREST SRVC
MARY FIELDS PLANTATION WILDFIRE SOUTHWEST OF KINGSLAND
REACHED 2500 ACRES. THE FIRE IS MOSTLY IN MARSHY AREAS
AND IS 20 PERCENT CONTAINED.
&&
CARROLLSpecial weather statement, Mar 27, 1:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT SUN MAR 27 2011
GAZ132-134-149-150-271800-
ATKINSON-BACON-COFFEE-WARE-
122 PM EDT SUN MAR 27 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
ATKINSON...NORTHWESTERN WARE...SOUTHERN COFFEE AND BACON COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM
EDT...
AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BICKLEY TO 4 MILES
NORTHWEST OF PEARSON...MOVING EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS...PEARSON...
BICKLEY...ALMA AND NEW LACY THROUGH 200 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3165 8243 3153 8223 3143 8236 3144 8240
3141 8242 3140 8240 3135 8248 3124 8302
3127 8305 3133 8307 3136 8311 3140 8315
TIME...MOT...LOC 1722Z 261DEG 22KT 3143 8258 3134 8288
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:22 PM EDT | Special Weather Statement | JAX | Atkinson, Bacon | 38 min |
| Mar 27, 2:05 PM EDT | Tornado Warning | JAX | Pierce | 40 min |
| Mar 27, 2:34 PM EDT | Special Weather Statement | JAX | Wayne | 41 min |
| Mar 27, 2:38 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Wayne | 39 min |
| Mar 27, 2:40 PM EDT | Special Weather Statement | JAX | Clinch | 50 min |
| Mar 27, 2:48 PM EDT | Special Weather Statement | JAX | Bacon | 42 min |
| Mar 27, 3:15 PM EDT | Special Weather Statement | JAX | Glynn | 45 min |
| Mar 27, 3:44 PM EDT | Special Weather Statement | JAX | Appling | 46 min |
| Mar 27, 3:47 PM EDT | Special Weather Statement | JAX | Jeff Davis | 43 min |
| Mar 27, 3:54 PM EDT | Special Weather Statement | JAX | Clinch | 51 min |
| Mar 27, 4:01 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols, Ware | 13 min |
| Mar 27, 4:26 PM EDT | Special Weather Statement | JAX | Jeff Davis | 49 min |
| Mar 27, 4:29 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 33 min |
| Mar 27, 5:00 PM EDT | Special Weather Statement | JAX | Appling | 30 min |
| Mar 27, 5:20 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 40 min |
| Mar 27, 5:23 PM EDT | Special Weather Statement | JAX | Jeff Davis | 52 min |
| Mar 27, 5:26 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 39 min |
| Mar 27, 5:48 PM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Coffee, Jeff Davis, Wayne | 87 min |
| Mar 27, 7:23 PM EDT | Special Weather Statement | JAX | Clinch | 52 min |
| Mar 27, 7:34 PM EDT | Areal Flood Advisory | JAX | Clinch, Echols | 96 min |
| Mar 27, 7:46 PM EDT | Special Weather Statement | JAX | Charlton | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.